Preservation of bounded geometry under sphericalization and flattening

Xining Li, Nageswari Shanmugalingam

Research output: Contribution to journalArticleScientificpeer-review

7 Citations (Scopus)

Abstract

The sphericalization of a metric space produces a bounded metric space from an unbounded metric space, while the flattening procedure produces an unbounded metric space from a bounded metric space. This corresponds to obtaining the Riemann sphere from the complex plane, and obtaining the complex plane from the Riemann sphere. In this paper, we show that sphericalization and flattening procedures on a complete metric measure space preserve properties such as Ahlfors regularity and doubling property. We also show that if the metric space has a doubling measure and is in addition quasiconvex and annular quasiconvex, then the sphericalization and flattening procedures preserve the property of supporting a p-Poincaré inequality.

Original languageEnglish
Pages (from-to)1303-1341
Number of pages39
JournalIndiana University Mathematics Journal
Volume64
Issue number5
DOIs
Publication statusPublished - 2015
MoE publication typeA1 Journal article-refereed

Keywords

  • Ahlfors regularity
  • Annular quasiconvexity
  • Doubling
  • Flattening
  • Poincaré inequality
  • Quasiconvexity
  • Sphericalization

Fingerprint Dive into the research topics of 'Preservation of bounded geometry under sphericalization and flattening'. Together they form a unique fingerprint.

Cite this